MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 13; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 13; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71421524
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Subluxation (4525)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery, the patient had recurrent patella subluxation/dislocation.It was previously treated with extensor mechanism repair 1.5 years ago, but it failed.At the time, surgeon attributed the problem to the legion ps oxinium femoral sz 8 left (-1) for possible malrotation.On (b)(6) 2021, the patient underwent a revision surgery where the legion ps oxinium femoral sz 8 left (case- (b)(4)) and the gii ps high flexion insert sz 7-8 13mm (case- (b)(4)) were exchanged.More external rotation was applied to the femoral component and tibial tubercle transfer and extensor mechanism repair were performed.Also, it was noted that prior to primary tkr, patient had both femoral and tibial osteotomies.Surgeon commented that this may be attributable to outcomes, as anatomy 'distorted'.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the additional requested clinically relevant information for evaluation, the root cause of the reported ¿patient experienced recurrent patella subluxation/dislocation,¿ and failed extensor mechanism cannot be definitively concluded.However, ¿it was noted that prior to primary tkr, patient had both femoral and tibial osteotomies.Surgeon commented that this may be attributable to outcomes, as anatomy 'distorted'.¿ and the patient¿s current health status remains unknown.The patient impact beyond the reported ¿recurrent patella subluxation/dislocation, failed extensor mechanism, and revision cannot be determined.No further medical assessment could be rendered at this time.A review of complaint history did not reveal similar events for the listed device.A review of the instructions for use document and risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The contribution of the device to the reported event could not be corroborated.Possible causes could include but are not limited to traumatic injury, patient condition, lack of ingrowth, sizing issue or alignment.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 7-8 13
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13095008
Report Number1020279-2021-08896
Device Sequence Number4156544
Product Code JWH
UDI-Device Identifier03596010492999
UDI-Public03596010492999
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421524
Device Catalogue Number71421524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale